MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE
Model Number HX-201UR-135-A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported clip is adhering to the mucosa but does not release from the induction device.According to the reporter, the user was attempting to use the quick clip in an area where the polyp was removed.The intended procedure (colonoscopy) was completed with a similar device.The procedure was completed successfully with no harm or injury to the patient.No user injury reported.
 
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being submitted based on device return evaluation results.Customer returned one used and 15 new single use rotatable clip fixing devices same model hx-201ur-135, same physical lot# 0xv 01, packaging lot# 0xv.All were returned due to clip not releasing from the induction device.Visual inspection as received condition of the used device performed and noted that its inner tube sheath and entire clip wire were already removed from the outer sheath.Visual inspection observed that the closed clip still attached on the j hook with white adhesive present.No biomaterial was seen on the device.The inner sheath was bent and kinked at mid section.It was noted that when the white adhesive on the j hook was slightly removed, it revealed the j hook was not fully open.Additionally, during testing, it was noted that due to the detachment of the clip wire and inner sheath from the device, the handle is not operational.Furthermore, the returned 7 new devices out of 15 were inspected and found no abnormalities on the appearance and noted to be functional as intended.The clips could open, grasp, and detach from the j hooks without an issue.Noted that j hooks were completely wide open to release the clips when handles were operated.Based on the evaluation findings, the reported complaint was not duplicated on the new ones.For the used device, the internal wire and inner sheath had already been removed from the outer sheath; however, it was observed that clip was still attached to the j hook, as received condition due to j hook did not break open.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide corrections and additional information based on the legal manufacturer¿s final investigation.New information was added to the following fields: d4, e2, h4, h6, h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the most probable cause is a tensile force beyond the resistance strength was applied to the area where the wire was secured in place.However, the reported phenomenon could not be replicated.Therefore, the exact cause could not be determined.The event can be detected/prevented by following the instructions for use which state: ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.Olympus will continue to monitor field performance of this device.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14441044
Report Number8010047-2022-08496
Device Sequence Number12157439
Product Code MND
UDI-Device Identifier04953170353123
UDI-Public04953170353123
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201UR-135-A
Device Lot NumberOXV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/24/2022
06/27/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/20/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDUCTION DEVICE
Patient SexUnknown